Skip to main content
eScholarship
Open Access Publications from the University of California

Methadone-induced Torsades de Pointes Masquerading as Seizures

  • Author(s): Traficante, David C
  • Feibish, Gordon
  • Kashani, John
  • et al.
Abstract

The authors herein present the case of a 53-year-old female who was being treated, as an outpatient, for seizure disorder but was also receiving high dose Methadone therapy. She presented to the Emergency Department for what appeared to be a seizure and was found to have a prolonged QTc interval as well as runs of paroxysmal polymorphic ventricular tachycardia with seizure-like activity occurring during the arrhythmia. The markedly prolonged QTc interval corrected after treatment with intravenous magnesium, and subsequent EEG, neurologyand cardiology consultations revealed the cause of the recurrent seizure-like episodes to be secondary to the cardiotoxic effects of methadone.

Main Content
Current View